Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
RoseOrALilly

Anyone Have Experience With Mass Doses Of Vitamin A? (Not Accutane)

Recommended Posts

Does anyone have experience with mass doses of Vitamin A?

I have been prescribed 50,000 IU per day by my doctor. She said it is different from Roaccutane because it is not synthetic but I have a feeling its basically the same thing otherwise.

My skin isn't really bad anymore and I am worried that this would just have too many risks.

I am very apprehensive, and I am pretty sure I will not go through with it and go down a different path, bt I would like to know what people think.

Share this post


Link to post
Share on other sites

I did it and it had no adverse affects on me ( except make my dark hairs grow faster and I felt tired as hell ) but that's it. There were no long term affects. It doesn't really work though permanently, and my results only came from cod liver A, not pills. The reason Accutane works is because they've tweaked the vitamin A molecule so it seems to affect your oil glands a lot more permanently and drastically. I'm still considering Accutane anyway because it'd be easier to take.

Share this post


Link to post
Share on other sites
Guest GetMeTheResults

Hmm, that's very interesting. Are you going to get off vitamin A when your skin clears completely? Did your doc mention any side effects?

Share this post


Link to post
Share on other sites

Hmm, that's very interesting. Are you going to get off vitamin A when your skin clears completely? Did your doc mention any side effects?

Well my doc said I would only be on it a month or 2 until I cleared, not like many Accutane patients who usually take it for 6+ months.

I was getting a lot of information all at once so its hard to remember what she said exactly, but I believe she said it doesn't have the same side-effects as Accutane because it is not synthetic, its the natural vitamin a.

I am sill very wary and I do not think I'll go ahead with it.

Because Vitamin A is not water-soluble, your body doesn't get rid of the excess, its basically sits in your fat storages for ages, so by that reckoning it will still work to keep you clear for months after you've stopped taking it but then on the flip side, you could experience side-effects for months after stopping the treatment also.

I am still not entirely convinced on this method of treatment, but my doctor had some other ideas, so I might give her a call soon to discuss them. I might even ask it she has much experience with this treatment for other patients.

Share this post


Link to post
Share on other sites
Guest GetMeTheResults

Hmm, that's very interesting. Are you going to get off vitamin A when your skin clears completely? Did your doc mention any side effects?

Well my doc said I would only be on it a month or 2 until I cleared, not like many Accutane patients who usually take it for 6+ months.

I was getting a lot of information all at once so its hard to remember what she said exactly, but I believe she said it doesn't have the same side-effects as Accutane because it is not synthetic, its the natural vitamin a.

I am sill very wary and I do not think I'll go ahead with it.

Because Vitamin A is not water-soluble, your body doesn't get rid of the excess, its basically sits in your fat storages for ages, so by that reckoning it will still work to keep you clear for months after you've stopped taking it but then on the flip side, you could experience side-effects for months after stopping the treatment also.

I am still not entirely convinced on this method of treatment, but my doctor had some other ideas, so I might give her a call soon to discuss them. I might even ask it she has much experience with this treatment for other patients.

That's a very alternative approach, I really want to know on what kind of science or experience she recommended that kind of treatment.

More than all id love to know if my acne is going to come back, I.e. Find out if I'd be dependent on the megadose of the vitamin, and then figure out if it has less side effects than accutane.

Why don't u just ask her straight out what are the differences between the two therapies (accutane versus vitamins)?

Talk to u soon!

Share this post


Link to post
Share on other sites

Hmm, that's very interesting. Are you going to get off vitamin A when your skin clears completely? Did your doc mention any side effects?

Well my doc said I would only be on it a month or 2 until I cleared, not like many Accutane patients who usually take it for 6+ months.

I was getting a lot of information all at once so its hard to remember what she said exactly, but I believe she said it doesn't have the same side-effects as Accutane because it is not synthetic, its the natural vitamin a.

I am sill very wary and I do not think I'll go ahead with it.

Because Vitamin A is not water-soluble, your body doesn't get rid of the excess, its basically sits in your fat storages for ages, so by that reckoning it will still work to keep you clear for months after you've stopped taking it but then on the flip side, you could experience side-effects for months after stopping the treatment also.

I am still not entirely convinced on this method of treatment, but my doctor had some other ideas, so I might give her a call soon to discuss them. I might even ask it she has much experience with this treatment for other patients.

That's a very alternative approach, I really want to know on what kind of science or experience she recommended that kind of treatment.

More than all id love to know if my acne is going to come back, I.e. Find out if I'd be dependent on the megadose of the vitamin, and then figure out if it has less side effects than accutane.

Why don't u just ask her straight out what are the differences between the two therapies (accutane versus vitamins)?

Talk to u soon!

When I expressed concern about this method sounding like Accutane she basically said it was, just not a synthetic form. I said numerous times something along the lines of 'Is it like Accutane' 'I don't want to take Accutane' 'I've heard bad things about Accutane'- and every time she basically only said 'but its not synthetic, it natural'. She didn't say much else so I believe it's probably quite similar.

She did say things like I would be on a smaller dose (50,000 IU vit a) and a small treatment period (approx 2-3 months) whereas Accutane patients usually take equivalent to 100,000 IU or higher for a period of 6+ months, usually 12 months. I'm not sure how true this is.

She also said I would have to take birth control. So from what I understand it is a natural form of Accutane. That's why I am wary, I don't want Accutane, I don't even want to take anything that is like Accutane. Maybe I would have considered it back in Feb when my skin was pretty much at its worst, but my skin has improved since then and I don't feel I need something that carries a fair amount of risk.

And again, I am not sure how permanent the clear skin will be. For example, many women who's acne is from some hormone issues usually find that it comes back at some point after taking Accutane. So I really don't want to have a bit of a risky treatment only to have to consider something else in a year or so time with the vitamin a wears off.

Share this post


Link to post
Share on other sites
Guest GetMeTheResults

So don't do accutane and listen to your dermatologist if she says it's the natural form... 50,000 IU is very high though, I think the daily max amount of vit A is 8,000 IU, so basically you would be overdosing 7-8 times on vit A, aka the weaker/natural Accutane.

It's a dilemma... Ur other option is birth control/spiro/antibiotics.

Edited by GetMeTheResults

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×